Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 12, 2007, 9:28 PM CDT for Floyd County, Hale County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2007, 9:28 PM CDT (02:28 UTC)
- Expired
- Apr 12, 2007, 10:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Floyd County, TX, Hale County, TX
The radar
The Lubbock radar (KLBB), 52 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:54 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Apr 12, 3:54 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 354 PM CDT THU APR 12 2007 .SHORT TERM... SURFACE ANALYSIS AT 19Z DEPICTS DEEPENING SFC LOW PRESSURE JUST NORTH OF ROSWELL WITH WARM FRONT EXTENDING FM NEAR PLAINS TO GAIL TO BROWNWOOD. DEVELOPING DRYLINE EXTENDS FM SFC LOW SOUTHWARD THROUGH THE TRANS-PECOS. AS AFTERNOON PROGRESSES...WARM FRONT WILL SLOWLY MOVE NORTHWARD INTO THE CWFA...ROUGHLY NEAR THE HWY 84 CORRIDOR FM NEAR MULESHOE TO LUBBOCK TO SNYDER AROUND 00Z. AS MAX HEATING OCCURS FM 22-23Z...WE EXPECT ISOLD STORMS TO INITIATE ALONG WARM FRONT BACK TO DRYLINE NEAR THE STATE LINE...OR IN AXIS OF BEST SFC BASED INSTABILITY. OF NOTE...WITH DEW POINTS IN THE LOWER TO MID 40S...SBCAPE WILL ONLY BE AOA 1000 J/KG. HOWEVER...GOOD SPEED/ DIRECTIONAL SHEAR ALONG WITH STRONG LLJ THIS EVENING WILL ALLOW FOR ROTATING SUPERCELLS WITH LARGE HAIL THE PRIMARY THREAT. BACK CLOSER TO THE DRYLINE... ISOLATED DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE WITH VERY STEEP LAPSE RATES IN PLACE. WILL HAVE TO CLOSELY WATCH STORMS FOR ISOLATED TORNADIC POTENTIAL AS THEY MOVE ACROSS WARM FRONT WITH ENHANCED CONVERGENCE. STORMS ARE EXPECTED TO BECOME MORE NUMEROUS AFT 00Z AS LIFT FM APPROACHING LEAD SHORTWAVE (CURRENTLY NEARING SOUTHWEST NEW MEXICO) PUSHES INTO WEST TEXAS. BY 06Z...BELIEVE MOST STORMS WILL BE ACROSS THE EASTERN HALF OF THE CWFA WITH SEVERE THREAT ON THE DECLINE. FOR FRIDAY...WILL SEE ANY LEFTOVER -TSRA OUT EAST PUSH INTO NORTH TX AND OKLAHOMA BY MID TO LATE MORNING AS DRYLINE BEGINS TO MIX RAPIDLY EAST ACROSS THE CWFA. POTENT UPPER LEVEL LOW WILL MOVE STEADILY ACRS NEW MEXICO INTO THE TX PANHANDLE BY 00Z WITH STRONG SFC PRESSURE GRADIENT EXISTING ACROSS WEST CENTRAL TEXAS. STRONGEST SUSTAINED WINDS OF 25-35 MPH WILL EXIST ROUGHLY OVER THE SOUTHERN HALF OF THE CWFA SOUTHWARD INTO THE PERMIAN BASIN. SIMILAR TO LAST TUESDAY...SHOULD AGAIN SEE AREAS OF BLOWING DUST DEVELOP EARLY IN THE AFTERNOON. DO NOT FORESEE ANY FIRE WEATHER WATCHES/WARNINGS AT THIS TIME FOR FRIDAY...AS SFC RH VALUES SHOULD BOTTOM OUT ABOUT 20 PERCENT. ALL SAID...WILL HOIST A WIND ADVISORY FOR THE SOUTHERN TWO ROWS OF THE CWFA FM 17-23Z. AFTER 00Z...COLD FRONT WILL BEGIN RACING THROUGH THE SOUTH PLAINS WITH WINDS SWITCHING TO THE NORTHWEST AND DECREASING INTO THE 20-30 MPH RANGE. MAY SEE LIGHT RAIN SHOWERS OVER THE FAR NORTHERN CWFA FRIDAY EVENING WITH WRAP AROUND MOISTURE. .LONG TERM... UPPER TROUGH WILL CONTINUE MOVING EAST TOWARD THE MID MISSISSIPPI VALLEY SATURDAY WITH COLD AIR ADVECTION ACROSS AREA AS SURFACE HIGH SETTLES SOUTHWARD WITH DIMINISHING NORTH WINDS. SUNDAY... UPPER RIDGE WILL BUILD IN ACROSS THE HIGH PLAINS WITH SOUTHERLY FLOW RETURNING. NEXT UPPER LOW WILL DIG SOUTHEASTWARD INTO NORTHERN ARIZONA SUNDAY AFTERNOON WITH INCREASING SW FLOW ALOFT AND RETURN LOW LEVEL FLOW. NEXT POTENTIAL DRYLINE DAY LOOKS TO BE MONDAY AS ENERGY FROM NEXT LOW APPROACHES THE AREA. ANOTHER FRONT MAY FOLLOW NEXT TUESDAY WITH THE DRY AND WARM CONDITIONS MID TO LATE WEEK WITH ZONAL FLOW AND LOWS 40S/HIGHS 70S. && .AVIATION... ISOLATED TO SCATTERED THUNDERSTORMS WILL LIKELY AFFECT BOTH KLBB AND KCDS LATE THIS AFTERNOON AND EVENING. BEST TIMING FOR KLBB SHOULD BE 23-04Z...WHILE KCDS MAINLY AFT 01Z. COULD SEE SOME SEVERE TSTMS AT BOTH TERMINALS WITH LARGE HAIL AND STRONG WIND GUSTS NEAR 50 KTS. CIGS WILL BE MVFR DURING STORMS AND THROUGH MOST OF OVERNIGHT HRS. CIGS COULD LOWER TO IFR AT KCDS AFT 09Z. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 47 55 28 59 36 / 50 20 30 0 0 TULIA 49 62 32 57 36 / 70 20 20 0 0 PLAINVIEW 51 64 32 58 37 / 50 20 10 0 0 LEVELLAND 51 62 32 63 38 / 40 10 0 0 0 LUBBOCK 53 64 33 62 40 / 50 10 10 0 0 BROWNFIELD 52 64 34 64 40 / 40 10 0 0 0 CHILDRESS 53 66 39 57 37 / 70 30 20 10 0 SPUR 56 69 37 61 39 / 60 20 10 10 0 ASPERMONT 56 73 40 61 43 / 60 30 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 12 PM TO 6 PM CDT FRIDAY FOR THE FOLLOWING ZONES: TXZ033>044. && 21/06/21
Hazardous weather outlook, Apr 12, 11:44 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1144 AM CDT THU APR 12 2007 TXZ021>044-131645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1144 AM CDT THU APR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT ACROSS THE ENTIRE REGION WILL BE LARGE HAIL. HOWEVER STRONG DAMAGING WINDS MAY ALSO OCCUR ACROSS THE WESTERN SOUTH PLAINS FROM THUNDERSTORMS THAT DEVELOP NEAR THE DRYLINE. A VERY DYNAMIC STORM SYSTEM WILL APPROACH WEST TEXAS THROUGH TONIGHT. THIS WILL DRAW LOW LEVEL MOISTURE BACK INTO WEST TEXAS DURING THE AFTERNOON. IN ADDITION...A SURFACE WARM FRONT WILL SLOWLY LIFT NORTHWARD THROUGH THE SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND EARLY EVENING. STRONG SHEAR ALONG WITH CONVERGENCE ON THE WARM FRONT WILL ALLOW FOR THE DEVELOPMENT OF ELEVATED SUPERCELLS. THE DRYLINE WILL ALSO TAKE SHAPE WEST AND SOUTH OF THE WARM FRONT NEAR THE NEW MEXICO BORDER BY LATE THIS AFTERNOON. CONVERGENCE ON THE DRYLINE...STRONG SHEAR AND AFTERNOON HEATING SHOULD LEAD TO A FEW SUPERCELL THUNDERSTORMS. THESE THUNDERSTORMS WILL LIKELY BE SURFACE BASED AND WILL BE CAPABLE OF STRONG DAMAGING WINDS AS WELL AS LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WIND GUSTS...BLOWING DUST AND ELEVATED FIRE WEATHER CONCERNS ARE POSSIBLE FRIDAY...MAINLY OVER SOUTHERN SECTIONS OF THE SOUTH PLAINS AS THE INTENSE LOW PRESSURE SYSTEM EMERGES FROM THE DESERT SOUTHWEST INTO THE TEXAS PANHANDLE. STAY ALERT FOR POSSIBLE WATCHES...WARNINGS AND ADVISORIES CONCERNING THE STRONG WINDS AND THE ELEVATED WILDFIRE THREAT ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS.
In the hours before
Local storm report, Apr 12, 6:59 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
659 PM CDT THU APR 12 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 10 NE TULIA 34.64N 101.65W
04/12/2007 E1.00 INCH SWISHER TX LAW ENFORCEMENT
&&
JDVSpecial weather statement, Apr 12, 7:13 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 713 PM CDT THU APR 12 2007 TXZ022-130045- CASTRO TX- 713 PM CDT THU APR 12 2007 ...STRONG THUNDERSTORM ACROSS CASTRO COUNTY... AT 708 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HART...OR ABOUT 16 MILES SOUTHEAST OF DIMMITT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
Local storm report, Apr 12, 7:30 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT THU APR 12 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 12 SE TULIA 34.41N 101.62W
04/12/2007 E0.75 INCH SWISHER TX BROADCAST MEDIA
KCBD REPORTED 3/4 INCH HAIL AT THE INTERSECTION OF
HIGHWAY 86 AND FM 2301.
&&
FBSpecial weather statement, Apr 12, 7:30 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 730 PM CDT THU APR 12 2007 TXZ024-130100- BRISCOE TX- 730 PM CDT THU APR 12 2007 ...STRONG THUNDERSTORM ACROSS BRISCOE COUNTY... AT 728 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SILVERTON...MOVING NORTHEAST AT 25 MPH. QUITAQUE IS IN THE PATH OF THIS STORM. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Apr 12, 8:23 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 823 PM CDT THU APR 12 2007 TXZ023-130200- SWISHER TX- 823 PM CDT THU APR 12 2007 ...STRONG THUNDERSTORM ACROSS SWISHER COUNTY... AT 819 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KRESS...OR ABOUT 11 MILES NORTH OF PLAINVIEW...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Apr 12, 8:56 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 856 PM CDT THU APR 12 2007 TXZ024-130230- BRISCOE TX- 856 PM CDT THU APR 12 2007 ...STRONG THUNDERSTORM ACROSS BRISCOE COUNTY... AT 854 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF MACKENZIE RESERVOIR...OR ABOUT 9 MILES WEST OF SILVERTON...MOVING NORTHEAST AT 25 MPH. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. BRIEF...STRONG WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:01 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 29 min |
| Apr 12, 9:09 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 51 min |
| Apr 12, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 31 min |
| Apr 12, 10:05 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 40 min |
| Apr 12, 10:33 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 42 min |
| Apr 12, 11:16 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 44 min |
| Apr 12, 11:43 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 47 min |
| Apr 13, 12:56 AM CDT | Severe Thunderstorm Warning | LUB | Hale | 34 min |
| Apr 13, 7:00 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 30 min |
| Apr 13, 1:06 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.